Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 31, 2022, 9:00 AM CDT for Edwards County, Real County, Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2022, 9:00 AM CDT (14:00 UTC)
- Expired
- Aug 31, 2022, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Edwards County, TX, Real County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 57 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WGUS54 KEWX 311400
FFWEWX
TXC137-385-463-311700-
/O.NEW.KEWX.FF.W.0027.220831T1400Z-220831T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
900 AM CDT Wed Aug 31 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
South Central Edwards County in south central Texas...
Southwestern Real County in south central Texas...
Northwestern Uvalde County in south central Texas...
* Until noon CDT.
* At 900 AM CDT, county officials reported thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...County officials reported flooding in northern Uvalde
County on Highway 55 South and just south of Camp Wood
in SW Real County.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Leakey, Camp Wood, Barksdale, Vance, Tuff, Montell, Rio Frio and
Garner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2962 10011 2963 10011 2983 10013 2994 10004
2994 10000 2994 9996 2981 9984 2981 9977
2963 9969 2952 9990 2952 10011 2957 10011
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MORRIS1 follow-up statement
792
WGUS74 KEWX 311456
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
956 AM CDT Wed Aug 31 2022
TXC137-385-463-311700-
/O.CON.KEWX.FF.W.0027.000000T0000Z-220831T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Real TX-Uvalde TX-
956 AM CDT Wed Aug 31 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY FOR
SOUTH CENTRAL EDWARDS, SOUTHWESTERN REAL AND NORTHWESTERN UVALDE
COUNTIES...
At 956 AM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 2 and 4 inches
of rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Trained spotters reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Leakey, Camp Wood, Barksdale, Vance, Tuff, Montell, Rio Frio and
Garner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2962 10011 2963 10011 2983 10013 2994 10004
2994 10000 2994 9996 2981 9984 2981 9977
2963 9969 2952 9990 2952 10011 2957 10011
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MORRISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:23 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 31, 6:23 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 623 AM CDT Wed Aug 31 2022 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 304 AM CDT Wed Aug 31 2022 Early this morning upper air analysis and GOES-16 water vapor imagery revealed the upper level low centered across Far West Texas and northern Chihuahua Mexico. Embedded vorticity maximum were pivoting northward around the low, up the Rio Grande where favorable lift is taking place. A deep moisture plume was evident extending from West Texas and the Big Bend into South Central Texas. Precipitable water value is currently estimated to be around 1.9 to 2.3" across the CWA, with higher values pooled along the Rio Grande and well above the CFSR 90th percentile. Radar imagery is indicating an increase in convection across the Winter Garden and Rio Grande regions early this morning, similar to where CAM guidance suggested re-development would take place. Higher PoPs through the morning hours will be located across the Rio Grande, southern Edwards Plateau, and western Hill Country. 00Z HREF 24 hr QPF probability-matched mean indicates the potential for some pockets of 1-3" of rainfall across the region, which could occur relatively quickly. Many areas of the western CWA that experienced heavy rainfall yesterday have seen 1-hr and 3-hr flash flood guidance (FFG) drop considerably, and any additional heavy rainfall today could lead to flooding in spots. We have issued a Flood Watch for this region. While PoPs and the likelihood of heavy rainfall is less as you get east into Kerr and Bandera counties, out of an abundance of caution we have included these two counties in the watch given how low the FFG is after the rainfall yesterday. Farther east, convective coverage is expected to be isolated through the morning and widely scattered this afternoon and evening. Tonight the low opens into a broad trough axis from northwest Mexico into West Texas. Most of the better forcing overnight will reside across Mexico, Big Bend, Trans Pecos, and into Val Verde County, where the threat of locally heavy rainfall could continue. We will keep the higher PoPs overnight out across Val Verde County. The Flash Flood Watch has been run through Thursday morning, however the tonight period may likely be adjusted to just include Val Verde. On Thursday the better focus for more numerous showers and storms will be north of the region, closer to the aforementioned trough axis across Mexico and West Texas linking into a trough across North and Northeast Texas. Isolated to widely scattered showers and storms are forecast Thursday afternoon across South Central Texas. Outflow boundaries originating from North Central and Northeast Texas may serve as the better focus for coverage of showers and storms late Thursday afternoon and early evening across the northeast CWA. && .LONG TERM... (Thursday night through Tuesday) Issued at 304 AM CDT Wed Aug 31 2022 An active weather pattern is expected to continue through the long term period, favoring continued chances for heavy rainfall and slightly below normal temperatures. At the beginning of the long term period, the 500 mb level pattern is expected to be characterized by strong sub-tropical ridging across the western CONUS with a Bermuda High off the southeastern US coast. In between, troughing is expected to be found across the Mississippi River Valley into the southern Plains. Through the weekend and into next week, this upper level weakness looks to break away from the mean flow and become an inverted trough that will linger across the southern Plains into the middle of next week. The persistent, relative upper level low pressure in combination with continuing anomalously high PWAT values results in daily chances for at least scattered showers and storms. Specifics as to the placement and magnitude of QPF totals through the long term are uncertain due to mesoscale interactions and the convective nature of storms. However, slow storm motions and training storms are expected at times, and in combination with wet antecedent conditions this could lead to isolated instances of flash flooding through at least the weekend. This is reflected in WPC's EROs for days 3-5, with a marginal risk across all of south central TX on Friday and Day 4 and 5 slight risks across southern and eastern portions of the CWA for this weekend. As mentioned above, temperatures (mainly the highs) are expected to be a few degrees below average each day through the long term due to the increased cloud cover and moisture. && .AVIATION... (12Z TAFS) Issued at 623 AM CDT Wed Aug 31 2022 A mix of IFR and MVFR ceilings prevail near and west of the I-35 corridor. These ceilings will hold through the morning, then become VFR 17Z-19Z. Numerous SHRA and scattered TSRA will continue through the morning hours across western areas, closer to the Rio Grande, impacting DRT. Activity out west is expected to decrease to more isolated in coverage in the afternoon. Elsewhere, isolated to widely scattered SHRA and TSRA activity is possible, especially in the afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 75 91 74 / 40 40 50 50 Austin Bergstrom Intl Airport 91 75 92 74 / 40 40 50 40 New Braunfels Muni Airport 91 75 93 74 / 40 30 40 40 Burnet Muni Airport 88 73 88 72 / 50 40 60 50 Del Rio Intl Airport 84 74 89 74 / 90 70 40 30 Georgetown Muni Airport 89 75 91 73 / 50 30 60 50 Hondo Muni Airport 89 75 92 74 / 40 30 30 30 San Marcos Muni Airport 92 74 93 73 / 40 30 40 40 La Grange - Fayette Regional 92 75 93 74 / 30 30 50 30 San Antonio Intl Airport 90 75 92 75 / 40 30 40 40 Stinson Muni Airport 91 75 94 75 / 40 30 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bandera-Dimmit-Edwards- Kerr-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. && Short-Term...76 Long-Term...Gale Aviation...76
Hazardous weather outlook, Aug 31, 3:45 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 345 AM CDT Wed Aug 31 2022 TXZ171>173-183>194-202>209-217>225-228-011000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 345 AM CDT Wed Aug 31 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are expected today across portions of the Rio Grande, southern Edwards Plateau, and western Hill Country. Scattered showers and storms could continue into tonight along the Rio Grande. Quick, heavy rainfall, with isolated totals of 1-3 inches, could lead to flash flooding across this region and a Flash Flood Watch is in effect through early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will be possible Thursday through Tuesday. A few spots could see heavy rain totals over two inches, leading to isolated flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:59 PM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 2 hr |
| Aug 30, 8:37 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 83 min |
| Aug 31, 2:05 AM CDT | Flood Watch | EWX | Bandera, Dimmit, Edwards, Kerr, Kinney, Maverick and 4 more | 20 hr |
| Aug 31, 4:24 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| Aug 31, 4:52 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Aug 31, 5:27 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 31, 6:08 AM CDT | Areal Flood Advisory | EWX | Bandera, Real | 3 hr |
| Aug 31, 6:36 AM CDT | Flash Flood Warning | EWX | Bandera, Real | 4 hr |
| Aug 31, 7:55 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 31, 7:58 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 31, 8:39 AM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| Aug 31, 9:33 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 31, 9:51 AM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Aug 31, 10:57 AM CDT | River Flood Warning | EWX | Val Verde | 9 hr |
| Aug 31, 6:11 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Aug 31, 6:35 PM CDT | Areal Flood Advisory | EWX | Bandera | 115 min |
| Aug 31, 6:43 PM CDT | Special Weather Statement | EWX | Comal | 47 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.